Alert archive / Ohio / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 199, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Aug 3, 2003, 11:31 PM EDT for Lucas County, Wood County, Ohio. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 3, 2003, 11:31 PM EDT (03:31 UTC)
- Expired
- Aug 4, 2003, 12:30 AM EDT
- In force
- 59 min
- Issued by
- NWS Cleveland, OH
- Area
- Counties, with a storm outline in the text
Counties Lucas County, OH, Wood County, OH
The radar
The Detroit radar (KDTX), 127 km from the middle of the area, began a volume at 03:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 3.5 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2061 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 469 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- -8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
727 WUUS51 KCLE 040331 SVRCLE OHC095-173-040430- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CLEVELAND OH 1131 PM EDT SUN AUG 3 2003 THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LUCAS COUNTY IN NORTHWEST OHIO... WOOD COUNTY IN NORTHWEST OHIO... * UNTIL 1230 AM EDT * AT 1131 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 3 MILES SOUTH OF WHITEHOUSE...OR ABOUT 10 MILES NORTHWEST OF BOWLING GREEN...MOVING NORTHEAST AT 20 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... HOLLAND NORTHWOOD OREGON PERRYSBURG ROSSFORD TOLEDO WATERVILLE WHITEHOUSE LARGE HAIL...DAMAGING WINDS...AND HEAVY RAINFALL ARE LIKELY WITH THIS STORM. TAKE COVER IN A STURDY BUILDING UNTIL THE STORM HAS PASSED. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CLEVELAND. LAT...LON 4149 8395 4136 8378 4167 8330 4184 8354 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 3, 9:50 PM EDT, 1 hour 41 minutes earlier.
Area forecast discussion, Aug 3, 9:50 PM EDT, 1 hour 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 950 PM EDT SUN AUG 3 2003 ADJUSTED WORDG FOR THE OVERNIGHT. OTRW NO CHANGES. POPCORN PCPN OCCURRING WIL PROBABLY CONT. .CLE... OH...NONE. PA...NONE. KIELTYKA
Hazardous weather outlook, Aug 3, 7:28 AM EDT, 16 hours 3 minutes before
OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-031330- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 728 AM EDT SUN AUG 3 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MUCH OF NORTHERN OHIO AND A PORTION OF NORTHWESTERN PENNSYLVANIA. .DAY ONE...TODAY SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO MOVE ACROSS THE AREA TODAY. BRIEF HEAVY DOWNPOURS ARE LIKELY AND COULD CAUSE SOME LOCALIZED STREET AND LOWLAND FLOODING. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY OR TONIGHT.
In the hours before
Local storm report, Aug 3, 5:36 PM EDT, 5 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND,OH
536 PM EDT SUN AUG 3 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0245 PM HENRIETTA TOWNSHIP OH TORNADO
08/03/03 LORAIN BRIEF F0 KNOCKED DOWN SOME
CORN.
0305 PM AMHERST OH TORNADO
08/03/03 LORAIN BRIEF F0 TOUCHDOWN NO
DAMAGE.
FMKThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 11:37 PM EDT | Special Marine Warning | CLE | 113 min | |
| Aug 3, 11:37 PM EDT | Special Marine Warning | CLE | 113 min | |
| Aug 4, 1:41 PM EDT | Tornado Warning | CLE | Wood | 34 min |
| Aug 4, 1:53 PM EDT | Special Marine Warning | CLE | 2 hr | |
| Aug 4, 2:34 PM EDT | Special Marine Warning | CLE | 116 min | |
| Aug 4, 2:34 PM EDT | Special Marine Warning | CLE | 116 min | |
| Aug 4, 2:34 PM EDT | Special Marine Warning | CLE | 116 min | |
| Aug 4, 3:12 PM EDT | Severe Thunderstorm Warning | CLE | Trumbull | 33 min |
| Aug 4, 3:44 PM EDT | Flash Flood Warning | CLE | Stark | 2 hr |
| Aug 4, 4:33 PM EDT | Special Marine Warning | CLE | 117 min | |
| Aug 4, 4:33 PM EDT | Special Marine Warning | CLE | 117 min | |
| Aug 4, 4:33 PM EDT | Special Marine Warning | CLE | 117 min | |
| Aug 4, 4:34 PM EDT | Severe Thunderstorm Warning | CLE | Wood | 56 min |
| Aug 4, 4:39 PM EDT | Flash Flood Warning | CLE | Wood | 4 hr |
| Aug 4, 4:57 PM EDT | Severe Thunderstorm Warning | CLE | Lake | 63 min |
| Aug 4, 5:22 PM EDT | Flash Flood Warning | CLE | Hancock | 3 hr |
| Aug 4, 6:26 PM EDT | Severe Thunderstorm Warning | CLE | Seneca | 64 min |
| Aug 4, 6:32 PM EDT | Special Marine Warning | CLE | 118 min | |
| Aug 4, 6:32 PM EDT | Special Marine Warning | CLE | 118 min | |
| Aug 4, 6:32 PM EDT | Severe Thunderstorm Warning | CLE | Ottawa | 58 min |
| Aug 4, 6:46 PM EDT | Flash Flood Warning | CLE | Seneca | 4 hr |
| Aug 4, 7:05 PM EDT | Severe Thunderstorm Warning | CLE | Summit | 55 min |
| Aug 4, 7:19 PM EDT | Severe Thunderstorm Warning | CLE | Stark | 26 min |
| Aug 4, 7:23 PM EDT | Severe Thunderstorm Warning | CLE | Portage | 67 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.